Amber Drug Alert

Date:
31st July, 2019    Location of Incident:   South Essex
Drug of concern:   Not Confirmed
Identified risk:  Drug related deaths
Source of information:

Public Health, Essex County Council, Southend-on-Sea Borough Council
Alert instigated by:
Cambridgeshire/Peterborough Public Health Team

There have been 5 deaths with a suggestion that they are  linked to the use of class A drugs in the Essex area

Drug supplies change, best test first
What’s in your drugs can change frequently and your dealer doesn’t always know what’s in them or how powerful they may be. Best use small amounts to test first.
Look out for your mates
If possible – use with your mates. Using alone is much more risky as there is no one to look out for you if you overdose.
Look out for the signs of overdose
An overdose won’t always look the same but some of the signs to look out for are:
 Falling unconscious
 Very light shallow breathing or no breathing
 Loud raspy ‘snoring’ or gurgling
 Blue or pale lips or fingertips
Call an ambulance
Naloxone – get it, carry it, use it
If someone overdoses on opioids act fast – don’t wait to see if they will recover – you could save their life:
 Remember – call an ambulance immediately
 check the person is breathing
 put them in the recovery position – on their side with their head resting on their arm
 give them naloxone as soon as possible
Getting into drug treatment reduces your risk of dying from an overdose. For information, support and advice contact local Cambridgeshire and Peterborough services below.
Cambridgeshire
CGL (Adults over 18yrs) 0300 555 0101
CASUS (young people) 01480 445316
Peterborough ASPIRE (all ages) 01733 895624